How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask the-good-doctor Your Own Question
the-good-doctor
the-good-doctor, Medical Doctor
Category: Cardiology
Satisfied Customers: 79858
Experience:  Medical Doctor and Cardiology Expert
55099014
Type Your Cardiology Question Here...
the-good-doctor is online now

I started amolodipine 5mg and ramapril 2.5mg 5 days ago,

This answer was rated:

Hi I started amolodipine 5mg and ramapril 2.5mg 5 days ago, however I’m not tolerating the side effects. Palpitations, aching jaws, dizzy spells, nightmares. I have changed the time around to have the ramapril at night but it still feels too much. I have a GP appointment in two days, and I can’t get one sooner. I am going to reduce amolodipine to 2.5mg or not take ramapril. I just need advice on which is the safest option? Thanks

Hello, I'm Dr. Phil and have over 10 years of experience as a licensed medical doctor.
I am happy to assist you with this question
I will be responding shortly.

Thank you for this excellent question.

You are wise to ask a doctor before changing this.

I would reduce the amlodipine to 2.5 mg.

That is the safest is it will reduce side effects and still do a good job of controlling blood pressure.

Please let me know if you have more questions.

Customer: replied 15 days ago.
Thank you, ***** ***** appreciate your feedback

You are very welcome :)

Please let me know if you have more questions.

I'm so happy to hear that I was able to answer your question and thank you for the opportunity to help you today.
If you would like to ask me another question in the future, you can add me as a favorite Expert.
You will have the opportunity to do that on your "My Questions" page if you choose to rate our interaction or you can request me by name if you wish.

the-good-doctor and other Cardiology Specialists are ready to help you
Customer: replied 15 days ago.
Hi I have been looking through. I realised it may be related to tyramine? I have switched to keto, so I have been eating quite a lot of blue cheese, cheese in general and soya etc. do you think this is likely? Just a thought?

It could be.  That is a reasonable thought actually.

Good catch!

Customer: replied 14 days ago.
Also I went on holiday, increasing alcohol consumption. I only drink wine.. thank you for your help. Is this common? And do you think this increases my chances of no medication? Thanks again for your help

Yes this is common.  Alcohol will definitely raise blood pressure.

that is one of the most common causes actually

Customer: replied 14 days ago.
Sorry I highlighted wine because of the tyramine content. Thought this may be further evidence of cause?

Possibly but I would think the alcohol itself would have more of an effect.

Customer: replied 14 days ago.
Ok great, so if I concentrate on lifestyle changes I should be ok?

Yes, I believe so.

Absolutely :)

Customer: replied 14 days ago.
Thank you

You are very welcome :)

Thank you for the opportunity to help.

I'm so happy to hear that I was able to answer your question and thank you for the opportunity to help you today.
If you would like to ask me another question in the future, you can add me as a favorite Expert.
You will have the opportunity to do that on your "My Questions" page if you choose to rate our interaction or you can request me by name if you wish.

Customer: replied 13 days ago.
Hi I’ve been advised by the pharmacy to stop my ramapril and amolodipine today to do a 24hr BP, which I’m doing today. My BP has been 120/77 and sometimes raised 149/100 when I was doing housework. Do you think this is looking good so far? Thanks again for helping me through this time, it’s been terrifying

Yes, I think that is good advice :)

You are very welcome :)